Oregon, 2004Damaging Wind in Oregon, July 19, 2004
July 19, 2004 · NWS BOI · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before the first event at Jul 19, 1:25 PM PST, 1 hour 50 minutes earlier.
Area forecast discussion, Jul 19, 1:25 PM PST, 1 hour 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BOISE IDAHO
325 PM MDT MON JUL 19 2004
.SHORT TERM...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 900 PM FOR
ALL ZONES EXCEPT HARNEY COUNTY. MORNING SOUNDING AT BOISE SHOWED
1.09 INCHES OF PRECIPITABLE WATER WHICH IS DOWN A BIT FROM 1.46
INCHES LAST NIGHT. THE MORNING SOUNDING TAKEN UPSTREAM AT RENO ALSO
SHOWS A DECREASE IN PW DOWN TO 0.86 INCHES. ALTHOUGH THESE VALUES
REPRESENT A SLIGHT DECREASE IN OVERALL MOISTURE CONTENT FROM
YESTERDAY...THERE IS STILL ADEQUATE MOISTURE AVAILABLE TO FUEL
SCATTERED AFTERNOON THUNDERSTORMS...SOME CAPABLE OF PRODUCING
LOCALIZED HEAVY RAIN. THE TROUGH OFF THE WASHINGTON AND OREGON
COAST HAS MOVED A LITTLE FURTHER EAST TODAY AND INCREASED WIND SHEAR
OVER THE WESTERN HALF OF THE FORECAST AREA WHICH IS ADDING EXTRA
SUPPORT TO THE STORMS OVER BAKER COUNTY LATE THIS AFTERNOON. THIS
SAME TROUGH WILL TURN THE MID AND UPPER LEVEL FLOW TO A MORE
WESTERLY DIRECTION OVER THE NEXT COUPLE OF DAYS. THIS WILL PUSH THE
VERY MOIST AIR FURTHER EAST AND SHUT DOWN THE CONNECTION TO THE
MONSOON. THERE WILL STILL BE ENOUGH MOISTURE AND INSTABILITY FOR A
CHANCE OF THUNDERSTORMS IN THE IDAHO MOUNTAIN ZONES LATE TOMORROW
AFTERNOON BUT THE FORECAST AREA WILL BE DRY ON WEDNESDAY.
TEMPERATURES WILL BE NEAR NORMAL FOR THE NEXT COUPLE OF DAYS
BEFORE A WARMING TREND BEGINS ON THURSDAY AS AN UPPER LEVEL RIDGE
BEGINS TO REBUILD OVER WESTERN U.S.
.LONG TERM...THURSDAY NIGHT THROUGH MONDAY...MODELS CONTINUE TO BE
IN GOOD AGREEMENT WITH ONLY MINOR DIFFERENCES IN POSITION AND
STRENGTH OF THE SYSTEMS. RIDGE OF HIGH PRESSURE WILL BE THE MAIN
PATTERN OVER THE WESTERN SECTION OF THE COUNTRY FOR MAINLY WARM AND
DRY CONDITIONS OVER THE FORECAST AREA. TEMPERATURES ARE EXPECTED TO
BE IN THE MID TO UPPER 90S ACROSS MUCH OF THE AREA THROUGH THE
EXTENDED PERIOD. GFS CONTINUES TO TRY AND BRING A WEAK SHORT WAVE
UNDER THE RIDGE SATURDAY/SUNDAY WITH SOME MOISTURE ALONG WESTERN
SECTION OF THE FORECAST AREA. DO NOT HAVE A LOT OF CONFIDENCE IN
THIS PATTERN AS IT IS VERY HARD TO BREAK THROUGH THE RIDGE THIS TIME
OF YEAR. WILL KEEP A VERY SMALL MENTION OF POPS ALONG THE WESTERN
SECTION OF THE FORECAST AREA AND KEEP THE REST OF THE AREA AT OR
NEAR ZERO.
&&
.BOI WATCHES/WARNINGS/ADVISORIES...
ID...FLASH FLOOD WATCH ALL ZONES TIL 04 Z (900 PM MDT).
OR...FLASH FLOOD WATCH ZONES 62-64 TIL 04Z. (900 PM MDT/800 PM PDT).
&&
DISCUSSION...JB
SHORT TERM...TE
LONG TERM....GS
Hazardous weather outlook, Jul 19, 4:00 AM PST, 11 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BOISE ID
600 AM MDT MON JUL 19 2004
IDZ011>016-028>030-ORZ061>064-201200-
BAKER COUNTY-BOISE MOUNTAINS-CAMAS PRAIRIE-HARNEY COUNTY-
LOWER TREASURE VALLEY-MALHEUR COUNTY-OREGON LOWER TREASURE VALLEY-
OWYHEE MOUNTAINS-SOUTHERN TWIN FALLS COUNTY-SOUTHWEST HIGHLANDS-
UPPER TREASURE VALLEY-WEST CENTRAL MOUNTAINS-WESTERN MAGIC VALLEY-
600 AM MDT (500 AM PDT) MON JUL 19 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST IDAHO AND SOUTHEAST
OREGON.
.DAY ONE...TODAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
Thunderstorm Wind, Baker
- When
- July 19, 3:15 PM PST to 3:45 PM PST
- Where
- Baker County, 2 mi W of Sumpter
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- GOVT OFFICIAL
- Coordinates
- 44.917, -118.233
The wind gust toppled a pair of large Ponderosa pine trees onto two vehicles, severely damaging both.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Wisconsin, July 19, 2004$751,000 · 2.5 in hail · 20 events
- Damaging Wind in Oregon, July 19, 20041 injured · $300,000 · 70 kt wind · 1 event
- Lightning Strike in Florida, July 19, 2004$300,000 · 1 event
- Hail in Minnesota, July 19, 2004$103,000 · 1.75 in hail · 3 events
- Hail in Iowa, July 19, 2004$47,000 · 1.75 in hail · 7 events
- Hail in Oregon, July 19, 2004$50,000 · 1.75 in hail · 1 event
- Lightning Strike in Oregon, July 19, 2004$40,000 · 1 event
- Tornado in Oregon, July 19, 2004F1 · 1 event
- Flash Flood and Hail in Montana, July 19, 2004$20,000 · 60 kt wind · 4 events
- Lightning Strike in Colorado, July 19, 20041 injured · 1 event
- Hail and Heavy Rain in Idaho, July 19, 20041.75 in hail · 6 events
- Hail in Wisconsin, July 19, 20040.88 in hail · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5414092.